Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 293, NWS Tulsa, OK

August 4, 2005Creek County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 4, 2005, 2:30 PM CDT for Creek County, Oklahoma. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2005, 2:30 PM CDT (19:30 UTC)
Expired
Aug 4, 2005, 3:15 PM CDT
In force
45 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Creek County, OK

The radar

The Tulsa radar (KINX), 56 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 2:49 PM CDTTSTM WND DMG3 W Sapulpa, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 7.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2005-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2005-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1430 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1528 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 041930
SVRTSA
OKC037-042015-
/O.NEW.KTSA.SV.W.0293.050804T1930Z-050804T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
230 PM CDT THU AUG 4 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CREEK COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 315 PM CDT

* AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH.  THIS
  STORM WAS LOCATED NEAR SAPULPA AND WAS NEARLY STATIONARY.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SAPULPA AND
  KELLYVILLE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3591 9599 3608 9601 3610 9634 3583 9630

$$
2 follow-up statements
000 
WWUS54 KTSA 041959
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
258 PM CDT THU AUG 4 2005

OKC037-042015-
/O.CON.KTSA.SV.W.0293.000000T0000Z-050804T2015Z/
CREEK OK-
258 PM CDT THU AUG 4 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM CDT FOR CREEK
COUNTY...

AT 255 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE 
THUNDERSTORM NEAR SAPULPA WAS DISSIPATING.  HOWEVER...A SECOND
THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH HAD DEVELOPED
BETWEEN BRISTOW ANDF SLICK.  THIS STORM WAS NEARLY 
STATIONARY.

LAT...LON 3570 9621 3590 9618 3585 9659 3570 9655

$$
000 
WWUS54 KTSA 042015
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
315 PM CDT THU AUG 4 2005

OKC037-042025-
/O.EXP.KTSA.SV.W.0293.000000T0000Z-050804T2015Z/
CREEK OK-
315 PM CDT THU AUG 4 2005

...THE SEVERE THUNDERSTORM WARNING FOR CREEK COUNTY EXPIRES AT 
315 PM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS TO AROUND 40 MPH AND HEAVY RAIN WILL STILL BE POSSIBLE 
WITH STORMS ACROSS CREEK COUNTY.

LAT...LON 3570 9621 3590 9618 3585 9659 3570 9655

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 10:14 AM CDT, 4 hours 16 minutes earlier.

Area forecast discussion, Aug 4, 10:14 AM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1014 AM CDT THU AUG 4 2005

.DISCUSSION...
HAVE UPDATED THE FORECAST.  I THINK IT WILL GET A FEW DEGREES WARMER
THAN WE HAD IN THE PREVIOUS FORECAST AS IT SHOULD GET ALMOST AS WARM
AS YESTERDAY.  THERE WILL PROBABLY BE SOME THUNDERSTORMS IN THE
TERRAIN OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON.

RAIN CHANCES LOOK PRETTY GOOD TONIGHT AS THE COLD FRONT THAT
STRETCHES NORTHEAST TO SOUTHWEST ACROSS KANSAS HEADS THIS WAY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 17

ABBAS
Hazardous weather outlook, Aug 4, 12:51 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1251 PM CDT THU AUG 4 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1251 PM CDT THU AUG 4 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON DUE
TO DAYTIME HEATING. THUNDERSTORMS WILL BE MORE LIKELY TONIGHT AS A
COLD FRONT MOVES INTO THE AREA. THERE MAY BE SOME STRONG STORMS
BUT SEVERE WEATHER IS NOT EXPECTED AS THE INSTABILITY WILL NOT BE
GREAT ENOUGH.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE COLD FRONT WILL CONTINUE TO MOVE ACROSS THE AREA TOMORROW
MORNING. IT MAY STALL ACROSS ACROSS THE AREA SO THUNDERSTORMS WILL
CONTINUE TO BE POSSIBLE INTO THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 4, 1:26 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
126 PM CDT THU AUG 4 2005

OKZ072-041900-
SEQUOYAH OK-
126 PM CDT THU AUG 4 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     SEQUOYAH

AT 126 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF MARBLE CITY...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SALLISAW...MC KEY...VIAN...BRUSHY...
MARBLE CITY AND BOX.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
Special weather statement, Aug 4, 2:11 PM CDT, 19 minutes before
OKZ054-059-060-064-042000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
211 PM CDT THU AUG 4 2005

OKZ054-059-060-064-042000-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
211 PM CDT THU AUG 4 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE...PAWNEE...TULSA AND CREEK

AT 211 PM CDT...DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS
EXTENDINMG FROM NEAR HOMINY AND BARNSDALL IN OSAGE
COUNTY...SOUTHWARD INTO PARTS OF WESTERN TULSA COUNTY AND NORTHERN
CREEK COUNTY.

THESE STORMS WERE DRIFTING VERY SLOWLY TO THE WEST AND THE STRONGER
STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
Special weather statement, Aug 4, 2:22 PM CDT, 8 minutes before
ARZ010-019-OKZ069-041945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
222 PM CDT THU AUG 4 2005

ARZ010-019-OKZ069-041945-
ADAIR OK-CRAWFORD AR-WASHINGTON AR-
218 PM CDT THU AUG 4 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     WASHINGTON AND CRAWFORD

IN NORTHEAST OKLAHOMA
     ADAIR

AT 222 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
EXTENDING FROM SOUTHWESTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS
INTO PARTS OF CRAWFORD COUNTY ARKANSAS AND ADAIR COUNTY OKLAHOMA.
THESE STORMS WERE NEARLY STATIONAY...OR DRIFTING VERY SLOWLY TO THE
WEST.

PORTIONS OF WASHINGTON...CRAWFORD AND ADAIR COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 245 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.